By Topic

On a uniform asymptotic solution valid across smooth caustics of rays reflected by smoothly indented boundaries

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Pathak, P.H. ; Dept. of Electr. Eng., Ohio State Univ., Columbus, OH, USA ; Liang, M.-C.

An asymptotic high-frequency solution is described which remains uniformly valid across smooth caustics of geometrical optics rays reflected from two- and three-dimensional boundaries that are concave or exhibit points of inflection. In particular, outside the caustic transition region this solution not only reduces uniformly to the reflected geometrical optics real ray field on the lit side of the caustic, but it also uniformly recovers the reflected geometrical optics complex ray field on the dark side of the caustic. Furthermore, it is expressed in terms of parameters that can be calculated relatively easily. This analysis is used to calculate the electromagnetic field scattered from a concave-convex shaped boundary with an edge, as well as by a smoothly indented cavity, each of which contains points of inflection thereby giving rise to caustics of reflected rays. The accuracy of the numerical results presented for the edged concave-convex boundary is established with results obtained via an independent moment method analysis

Published in:

Antennas and Propagation, IEEE Transactions on  (Volume:38 ,  Issue: 8 )